Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow Up on Side effects
Oct 15, 2003

Dr Conway:

I saw you mention in Oct 13 post that there are minor side effects that patients realize after they stop treatment. The requester had noted fatigue and depression. Is that the effects that you were referring to? Do these side effects kick in from the start or over time? I have been on kaletra, viread and emtriva for 3 full weeks, and am feeling more tired now than before beginning therapy. I am treatment naive, pos test this year, neg last year, with high vl (300K+) and rapid declining tcells (last count at 250).

Response from Dr. Conway

Yes, I was referring to issues such as non-specific fatigue, mild depression, and mild nausea, mild bloating...Things that came on so slowly that the individual may not have noticed them, and simply got used to them. However, when the treatment is stopped and they go away, the person feels better.

In your case, you just started on treatment. It will be important to figure out if something else is going on to account for your fatigue. You should have some blood tests done to see if you are anemic, or if there have been any changes in your liver function tests. If these are OK, you may be experiencing some non-specific early side effects of treatment that may go away in the coming weeks. If they do not, then maybe you need to talk to your doctor about another treatment, but give it some time (as long as your bloodwork is OK).

Good Luck...



Previous
Are meds causing fatigue and drop in HCT?
Next
Endocarditis for Years ??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement